MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207050470
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The arteriovenous fistula poorly functioned, and the most stenosed part of the cephalic vein was 1.3mm.A 5.0 x40, 75cm gladiator elite balloon catheter was advanced to the lesion along with the guidewire.The pressure pump was connected, and the balloon was pressurized to 20 atmospheres and dilation was smooth and completed.Subsequently, the negative pressure was pulled, and the position of the balloon was adjusted.The physician continued the dilation to 22 atmospheres, but when the pressure was maintained for about 15 seconds during the initial inflation, it rapidly decreased, and the balloon ruptured.The device was removed from the patient by pulling it out of the sheath.The procedure was completed with another of the same device.There were no patient complications as a result of this event, and the patient condition following procedure was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The arteriovenous fistula poorly functioned, and the most stenosed part of the cephalic vein was 1.3mm.A 5.0 x40, 75cm gladiator elite balloon catheter was advanced to the lesion along with the guidewire.The pressure pump was connected, and the balloon was pressurized to 20 atmospheres and dilation was smooth and completed.Subsequently, the negative pressure was pulled, and the position of the balloon was adjusted.The physician continued the dilation to 22 atmospheres, but when the pressure was maintained for about 15 seconds during the initial inflation, it rapidly decreased, and the balloon ruptured.The device was removed from the patient by pulling it out of the sheath.The procedure was completed with another of the same device.There were no patient complications as a result of this event, and the patient condition following procedure was stable.It was further reported that the target lesion was 75% stenosed and was located in a non-tortuous and non-calcified vessel.
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: the gladiator device was returned for analysis.A visual and tactile examination identified that the balloon was not tightly folded and was subject to positive pressure.The balloon was inflated to its rated burst pressure of 24atm with no leaks or issues noted.A visual examination of the markerbands identified no issues.A visual and tactile examination identified a shaft kink approximately 120mm distal from distal end of strain relief.A visual and tactile examination identified no damage to the tip.This concludes the product analysis.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21690000
Report Number2124215-2025-18097
Device Sequence Number8850198
Product Code LIT
UDI-Device Identifier08714729809678
UDI-Public08714729809678
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939207050470
Device Catalogue NumberH74939207050470
Device Lot Number0033577107
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer04/11/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight55 KG